Black Art Action Berlin (BAAB) is a collective of Black, African, and Afro-diasporic artists based in Berlin. We use our platform to support Black communities and people in Germany through art and activism. The Black Reels Film Festival (BRFF) is an event for Black filmmakers and film lovers to connect and share.
At the BRFF, you can expect to watch a plethora of diverse short films and stories that will leave you wanting more. We hope that you can see yourself reflected in these works, which explore topics like love, movement, connection, queerness, and identity.
You can choose to attend the following Short Film sections: “Love and Freedom,” “We Invented Embodiment,” and “The Work We Do.” Our Feature Film section will show a film by director and Associate Professor at UC Davis, Branwen Okpako.
Additionally, we invite you to attend the world premiere of the two short films created during our first ever Black Reels Filmmaking Workshop, “Falling into the Light” and “Meditation on Memory and Ancestral Access.” Afterward, the workshop participants, Black filmmakers from throughout Germany, will hold a panel discussion to share the experience.
We will host a Meet & Greet Brunch for Black creatives to connect with Black film industry professionals. Come with open minds, questions and room in your stomach. Representatives from Medienboard Berlin-Brandenburg will join us exclusively for this session to share any insights and answer questions. Please note the limited capacity! Register as soon as you can.
Additionally, we will host a panel discussion with Black voices in Germany’s film during the BRFF.
Come to network, connect, exchange, and experience films where we are in control of our narrative.
***Unable to attend, no problem! We will share the films and panel discussions via our website, blackartactionberlin.de. You can share this with friends, family, and loved ones throughout the world. Please email us at firstname.lastname@example.org if you would like to know more about this.
***COVID-19 Regulations: We ask that you provide either proof of a negative COVID-19 Antigen test or proof that you have received the COVID-19 vaccination (x2 shots) before entering ACUD MACHT NEU. Additionally, masks must be worn throughout the premises.
***Due to COVID-19 regulations, capacity at the BRFF is limited. We would like to accommodate as many people as the maximum number allowed. Therefore, please choose only three selections, if you wish to view more than one section. We want to prioritize space for Black people to attend the BRFF, please keep this in mind when registering for the event. Send us an email at email@example.com if you have any questions.
***Additionally, we want the BRFF to be accessible, especially for Germany’s Black communities, thus the ticket price is “donation-based.” With that, we’d love to continue to do this work in the future, so please donate what you can. Any amount is welcomed.
“Feature Film by Branwen Okpako”: 90 Minutes, 14.30-16.00
“Love and Freedom, Part 1”: 60 Minutes,16.30-17.30
“Love and Freedom, Part 2”: 60 Minutes,17.45-18.45
“We Invented Embodiment”: 60 Minutes, 19.45-20.45
Closing Gathering, 2 Hours and 15 Mins, 20.45-23.00
“Meet and Greet Brunch,” 2 Hours and 30 Mins, 12.30-15.00
“The Work We Do”: 90 Minutes, 16.00-17.30
“Black Reels Short Films + Panel Discussion”: 90 Minuten, 18.00-19.30
Closing Gathering, 2 Hours and 30 Mins, 19.30-22.00
“Love and Freedom”
Freed Nature by Folashade Lena Niomi Sy (2020, Vienna, 25 Min.)
plant portals: breath by Nicky Chue (2020, Berlin/London, 4 Min.)
HDGDL by Sarah Claire Wray (2021, Berlin, 12 Min.)
Mon Pays by Timmi Kwanku Davis (2019, Berlin, 18 Min.)
Außerhalb des Aquarium by Alex Mello (2021, Cologne/Bonn, 25 Min.)
Respringendo by Denise Ekale Kum (2019, Germany, 19 Min.)
“We Invented Embodiment”
Black is Me by Elliot Blue (2017, Berlin, 4 Min.)
Protective Style by Mercedes Mercedes Mercedes (2020, Vienna/Amsterdam, 15 Min.)
Yagi’s Kaleideskop by Yergalem Taffere (2021, Berlin, 13 Min.)
GOD’S WORK by Tafa Henry (2020, Los Angeles, 4 Min.)
Live chile! by Rhea Ramjohn (2020, Berlin, 4 Min. 30 Sec.)
Memories of Reincarnated Imaginings by Nasheeka Nedsreal (2021, Berlin, 14 Min.)
“The Work We Do”
schwarz by Amuna Wagner (2020, Cairo/Nuremberg, 49 Min.)
I HAVE A DREAM by Nancy Granaky Quaye (2021, Cologne, 21 Min.)
The Gallery by Saudia Young (2020, Berlin/New York, 5 Min.)
Black Art Action Berlin – Art Action by BAAB (2020, Berlin, 4 Min. 15 sec)
“Black Reels Short Films”
Falling into the Light by Black Reels Filmmaking Workshop participants (2021, Berlin, 20 Min.)
Meditation on Memory and Ancestral Access by Black Reels Filmmaking Workshop participants (2021, Berlin, 20 Min.)
“Feature Film by Branwen Okpako”
***The spoken dialogue for each film is in either German, English, or French.
***The films have either German or English subtitles.
***If you would like to attend the panel discussion, but require hearing assistance, please email us at firstname.lastname@example.org
***ACUD Macht Neu is accessible if you require mobility assistance. Please email us at email@example.com if you would like more information.